Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2013, 9:02 PM EDT for Union County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 9:02 PM EDT (01:02 UTC)
- Expired
- Aug 8, 2013, 9:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
County Union County, GA
The radar
The Knoxville radar (KMRX), 145 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2185 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328
WWUS82 KFFC 090102
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EDT THU AUG 8 2013
GAZ008-009-090145-
902 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION AND TOWNS
COUNTIES UNTIL 945 PM EDT...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLAIRSVILLE...MOVING EAST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN A QUARTER AND A HALF AND INCH CAN BE
EXPECTED ACROSS UNION AND TOWNS COUNTIES IN ADDITION TO THE CLOSE TO
TWO INCHES THAT HAVE ALREADY FALLEN...INCLUDING AREAS AROUND
BLAIRSVILLE...NOTTELY DAM...IVY LOG...GUMLOG...ALEXANDERS MILL AND
YOUNG HARRIS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3490 8374 3481 8406 3499 8410 3499 8401
3499 8378
TIME...MOT...LOC 0102Z 261DEG 15KT 3492 8397
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:04 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 8, 8:04 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 804 PM EDT THU AUG 8 2013 .PREV DISCUSSION... /ISSUED 344 PM EDT THU AUG 8 2013/ .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ACTIVE DAY ACROSS NORTH AND WEST CENTRAL GEORGIA IS EXPECTED TO CONTINUE THROUGH THIS EVENING AND THE PRIMARY THREAT REMAINS FLOODING. BETTER CONVECTION HAS SHIFTED NW OF THE ATL METRO AREA. ITS POSSIBLE THAT THE ATL METRO AREA HAS BEEN WORKED OVER ALREADY AND THAT THUNDER IN THAT AREA MAY BE MORE LIMITED THROUGH THIS EVENING. HRRR HAS HAD A GOOD HANDLE ON THE SITUATION TODAY AND BASED OFF OF THIS...TRENDS AND OTHER GUIDANCE...SHOULD SEE ACTIVITY DECREASE BY MIDNIGHT. FLOW ALOFT HAS BECOME MORE ZONAL AND RIDGING CONTINUES TO BUILD IN ALOFT THROUGH THE SHORT TERM. DESPITE THIS...WHICH USUALLY HELPS TO SUPPRESS CONVECTION...PW/S REMAIN HIGH WITH CLOSE TO 2 INCHES CONTINUING THROUGH SATURDAY. ALTHOUGH THERE ARE SUBTLE WAVES IN THE FLOW NO CLEAR VORT MAX TO PICK UP ON. EVEN SO...ONLY A WEAK VORT MAX FOR TODAY THAT HAS CAUSED WIDESPREAD RAIN ACROSS NORTH AND WEST CENTRAL GEORGIA. SO EVEN WITH LITTLE IN TERMS OF THE UPPER LEVELS...WITH HIGH PW VALUES...EXPECT ABOVE NORMAL POPS AGAIN ON FRIDAY FOR NORTH GEORGIA WITH CLOSER TO CLIMO VALUES FOR CENTRAL GEORGIA. FOR EARLY SATURDAY MORNING...FRONT IS MOVING ALONG THE EAST COAST AND MAY SEE THE TAIL END OF IT MAKE IT INTO NORTH GEORGIA...THUS HAVE LEFT THE MENTION OF POPS IN FOR NORTH GEORGIA FRIDAY NIGHT. SEE HYDROLOGY SECTION FOR DETAILS REGARDING RAINFALL AMOUNTS AND IMPACTS. 11 && .LONG TERM /SATURDAY THROUGH THURSDAY/... CURRENT EXTENDED FORECAST GRIDS LOOK GOOD...NO SIGNIFICANT CHANGES MADE AS 12Z MODEL RUN DID NOT INDICATE ANY SIGNIFICANT CHANGES TO THE MEDIUM RANGE MODEL TRENDS. PLEASE SEE THE PREVIOUS LONG RANGE FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM DISCUSSION/FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED 414 AM EDT THU AUG 8 2013/ FLAT UPPER RIDGE CONTINUES OVER THE REGION THROUGH THE WEEKEND WITH MULTIPLE IMPULSES IN THE UPPER FLOW AFFECTING THE CWA. PLENTY OF AVAILABLE MOISTURE COMBINED WITH THE DYNAMICS SHOULD SUPPORT AT LEAST CHANCE OR SLIGHT CHANCE POPS WITH A TREND TOWARD THE DIURNAL PATTERN. BY THE BEGINNING OF NEXT WEEK AN UPPER TROUGH DEEPENING OVER THE NORTHEAST SHOULD HELP PUSH A FRONT SOUTHWARD INTO GA. NOT SURE AT THIS TIME HOW FAR INTO THE CWA THE FRONT WILL ACTUALLY GET...BUT THERE IS SOME INDICATION THAT THERE MAY BE SOME DRYING ACROSS THE NORTH BY THE END OF THE PERIOD. NOT CONFIDENT IT WILL BE DRY ENOUGH TO REMOVE ANY POPS HOWEVER. 41 && .HYDROLOGY... AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO PUSH INTO NORTH GEORGIA...THOUGH INTENSITY HAS BEEN DECREASING THIS EVENING. THE STRONGEST DEVELOPMENT OCCURRED OVER DADE AND WALKER COUNTIES...PROMPTING A FLASH FLOOD WARNING THROUGH 1130 PM THIS EVENING. FLOOD WATCH CONTINUES TO BE IN EFFECT UNTIL FRIDAY MORNING. ALTHOUGH ACTIVITY IS FORECAST TO DECREASE TONIGHT...WITH PW/S AROUND 2 INCHES AGAIN ON FRIDAY...IT IS POSSIBLE THAT THE FLOOD WATCH WILL NEED TO BE EXTENDED FURTHER IN TIME. WITH TIME LEFT TO MAKE THE DECISION THOUGH...WILL LET THE MIDNIGHT SHIFT MAKE THIS DECISION BASED ON LATEST TRENDS AND GUIDANCE. && .AVIATION... 00Z UPDATE... MUCH OF CONVECTION HAS DIMINISHED ACROSS THE TAF SITES...THOUGH A SLIGHT CHANCE EXISTS OVERNIGHT OF ISOLATED DEVELOPMENT ALONG ANY REMNANT BOUNDARIES. INITIAL VFR CIGS SHOULD LOWER TO IFR LEVELS AFTER 08Z IN THE NORTH AND MVFR LEVELS FOR THE SOUTH SITES. GRADUAL IMPROVING AGAIN AFTER 16Z FRIDAY WITH CHANCE FOR TSRA AGAIN SO HAVE KEPT PROB30 FOR AFTERNOON PERIOD. WINDS WILL BE LIGHT TO CALM OVERNIGHT THEN SW AT 5KTS OR LESS FRIDAY. CANNOT RULE OUT GUST POTENTIAL WITH ANY STORM DEVELOPMENT. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON EARLY MORNING CIGS AND TIMING OF TSRA FRIDAY. HIGH ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 88 71 89 / 20 50 30 40 ATLANTA 73 87 73 88 / 30 50 30 40 BLAIRSVILLE 69 82 68 84 / 60 60 40 50 CARTERSVILLE 72 88 70 88 / 40 60 40 50 COLUMBUS 74 91 74 92 / 40 40 20 30 GAINESVILLE 72 85 71 88 / 30 60 40 50 MACON 73 91 71 93 / 30 30 20 20 ROME 72 89 71 88 / 70 60 40 50 PEACHTREE CITY 71 88 71 89 / 30 40 30 40 VIDALIA 74 92 73 93 / 50 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM EDT FRIDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD... HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS... TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...11 LONG TERM....20 AVIATION...BAKER
Hazardous weather outlook, Aug 8, 3:50 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT THU AUG 8 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 350 PM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR NORTH AND PORTIONS OF CENTRAL GEORGIA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS UPPER LEVEL IMPULSES CONTINUE TO MOVE ACROSS THE REGION. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAINFALL WITH POSSIBLE LOCAL FLASH FLOODING. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE WITHIN THE WATCH AREA. OTHER HAZARDS INCLUDE GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 8, 6:13 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU AUG 8 2013
GAZ001>004-082315-
613 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND WINDS GUSTING TO
35 MPH IN WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 715
PM EDT...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES WEST OF COLE CITY TO 33 MILES
SOUTHWEST OF RISING FAWN...MOVING EAST AT 20 MPH. OTHER STORMS WERE
SCATTERED ACROSS NORTHWEST GEORGIA WHICH WERE PRODUCING HEAVY
RAINFALL WITH AMOUNTS OF 1 TO 2 INCHES IN ONE HOUR.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND GUSTS
TO 35 MPH AS THEY MOVE ACROSS WHITFIELD...WALKER...CATOOSA AND DADE
COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE COLE CITY...STEPHENSVILLE...MORGANVILLE...NEW
ENGLAND...HOOKER...WILDWOOD...TRENTON...LOOKOUT MOUNTAIN...RISING
FAWN...CHATTANOOGA VALLEY...CEDAR GROVE...BLUE SPRING...BEAUMONT...
RINGGOLD AND BOYNTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS AS WELL AS MINOR FLOODING OF STREAMS AND CREEKS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3499 8505 3460 8506 3460 8554 3498 8561
3499 8560 3499 8547
TIME...MOT...LOC 2212Z 281DEG 18KT 3495 8572 3488 8587
3473 8586 3455 8604Special weather statement, Aug 8, 7:02 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT THU AUG 8 2013
GAZ011-090000-
702 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND WINDS GUSTING TO
35 MPH IN CHATTOOGA COUNTY UNTIL 800 PM EDT...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM 17 MILES NORTH OF TRION TO
12 MILES WEST OF CLOUDLAND...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE LIKELY WITH THESE STORMS.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CHATTOOGA COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CLOUDLAND...JAMES H. FLOYD STATE
PARK...LYERLY...BERRYTON...SUMMERVILLE...MENLO...TRION AND SUBLIGNA.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3458 8512 3453 8516 3448 8521 3435 8547
3435 8548 3453 8552 3458 8553
TIME...MOT...LOC 2302Z 270DEG 7KT 3478 8532 3461 8548
3454 8557 3447 8569Special weather statement, Aug 8, 7:24 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT THU AUG 8 2013
GAZ003>006-090030-
724 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
MURRAY...CATOOSA AND FANNIN COUNTIES UNTIL 830 PM EDT...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM GREGORY TO 17 MILES
SOUTHWEST OF WOOD STATION...MOVING EAST AT 25 MPH. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...MURRAY...CATOOSA AND FANNIN COUNTIES THROUGH 830
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEM...
COHUTTA...BLUE SPRING...RINGGOLD...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE...FORT OGLETHORPE...LAKEVIEW...BEAUMONT...WOOD STATION...
TENNGA...VARNELL...MILL CREEK AND GREGORY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING OF CREEKS AND
STREAMS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3487 8462 3478 8466 3461 8466 3462 8491
3464 8491 3462 8505 3472 8505 3472 8517
3477 8514 3478 8520 3485 8520 3486 8523
3494 8527 3499 8526 3499 8448
TIME...MOT...LOC 2324Z 265DEG 21KT 3499 8479 3483 8522
3472 8516 3461 8531Special weather statement, Aug 8, 8:17 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT THU AUG 8 2013
GAZ006-008-090100-
817 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION AND FANNIN
COUNTIES UNTIL 900 PM EDT...
AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOVING...MOVING EAST AT 20 MPH.
RAINFALL AMOUNTS AROUND AN INCH CAN BE EXPECTED ACROSS UNION
AND FANNIN COUNTIES...INCLUDING AREAS AROUND
HEMP...HURST...LOVING...MORGANTON...JONES CREEK...NOTTELY DAM...IVY
LOG...BLAIRSVILLE AND TRACK ROCK. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3499 8394 3497 8394 3492 8391 3492 8387
3490 8385 3491 8382 3490 8380 3487 8381
3485 8380 3482 8425 3500 8429
TIME...MOT...LOC 0017Z 261DEG 15KT 3492 8416Local storm report, Aug 8, 8:18 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FLASH FLOOD 1 SW RINGGOLD 34.91N 85.12W
08/08/2013 CATOOSA GA EMERGENCY MNGR
ROAD UNDER WATER AT INTERSECTION OF POPLAR SPRINGS RD AND
STAPP DR.
&&
ABAKERSpecial weather statement, Aug 8, 9:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EDT THU AUG 8 2013
GAZ008-009-090145-
902 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION AND TOWNS
COUNTIES UNTIL 945 PM EDT...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLAIRSVILLE...MOVING EAST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN A QUARTER AND A HALF AND INCH CAN BE
EXPECTED ACROSS UNION AND TOWNS COUNTIES IN ADDITION TO THE CLOSE TO
TWO INCHES THAT HAVE ALREADY FALLEN...INCLUDING AREAS AROUND
BLAIRSVILLE...NOTTELY DAM...IVY LOG...GUMLOG...ALEXANDERS MILL AND
YOUNG HARRIS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3490 8374 3481 8406 3499 8410 3499 8401
3499 8378
TIME...MOT...LOC 0102Z 261DEG 15KT 3492 8397The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:17 PM EDT | Special Weather Statement | FFC | Union | 43 min |
| Aug 9, 12:51 PM EDT | Special Weather Statement | FFC | Banks | 39 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.